Alert archive / Maryland / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 11, 2012, 7:09 PM EDT for Kent County, Maryland. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 7:09 PM EDT (23:09 UTC)
- Expired
- Aug 11, 2012, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The radar
The Dover AFB radar (KDOX), 80 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
557
WWUS81 KPHI 112309
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT SAT AUG 11 2012
MDZ012-112345-
KENT MD-
709 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT KENT COUNTY MARYLAND...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF
BALTIMORE TO 27 MILES EAST OF BALTIMORE TO 29 MILES EAST OF
BALTIMORE...MOVING NORTH AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
BETTERTON AROUND 720 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3933 7619 3938 7611 3938 7606 3937 7602
3938 7600 3937 7599 3925 7602 3926 7611
3929 7619
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:07 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 11, 6:07 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 607 PM EDT SAT AUG 11 2012 .SYNOPSIS... A COLD FRONT JUST WEST OF THE REGION WILL CROSS SLOWLY THROUGH SUNDAY EVENING. WEAK HIGH PRESSURE WILL BUILD OVER OUR REGION FOR MONDAY. ANOTHER FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE WEST, AND IT SHOULD ARRIVE ON TUESDAY NIGHT. WEAK HIGH PRESSURE IS ANTICIPATED TO FOLLOW, THEN A FRONTAL SYSTEM IS FORECAST TO DRAW NEAR ON FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AN IMPROVING FORECAST IN THE NEAR TERM AFTER THIS EVENING. THE SLOW MOVING FRONT WILL BE CROSSING THE AREA AND THE BEST LIFT WILL BE MOVING OFF TO THE EAST. BUT BEFORE THIS HAPPENS, POPS HAVE BEEN INCREASED TO LIKELY ACROSS THE ERN HALF OF THE AREA THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED. POPS DECREASE OVERNIGHT. A FEW SHOWERS MAY STILL BE ACROSS THE NJ/DE COAST AND THE COASTAL WATERS AT DAWN SUN. AREAS OF FOG ARE EXPECTED ACROSS THE DELMARVA AND SE NJ...WHERE THE HEAVIEST RAINS FELL SAT. LOW TEMPERATURES WERE NOT CHANGED MUCH...AND ARE IN THE LOW TO MID 60S WEST AND CLOSER TO 70 ACROSS ERN NJ AND THE DELMARVA. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... FAIR WEATHER IS EXPECTED ACROSS THE AREA SUNDAY. THERE MAY BE A FEW SHOWERS ACROSS THE SHORE AREAS AROUND DAWN SUN...BUT THESE WILL MOVE EAST AND DRIER AIR WILL OVERSPREAD THE AREA. WINDS WILL BECOME WEST TO NORTHWEST AT 5 TO 10 MPH. HIGH TEMPERATURES SUN WILL MOSTLY BE IN THE MID TO UPPER 80S...WITH LOW 80S ACROSS THE FAR NORTH. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A MID LEVEL TROUGH ASSOCIATED WITH THE EASTERN CANADIAN VORTEX IS EXPECTED TO CROSS THE AREA ON SUNDAY NIGHT, AND DRIER AIR WILL ARRIVE. THE MEAN EASTERN NORTH AMERICAN TROUGH GETS AMPLIFIED AGAIN IN THE TUESDAY TO WEDNESDAY TIME FRAME, AND ANOTHER SURFACE FRONTAL BOUNDARY PRESENTLY LOOKS LIKE ITS MAIN EFFECTS (SHOWERS AND THUNDERSTORMS) WILL OCCUR LATER TUESDAY INTO PERHAPS WEDNESDAY. WE MAY THEN SEE A BUILDING MID LEVEL RIDGE WITH ASSOCIATED SURFACE HIGH PRESSURE (NOTHING THAT CARRIES ANY OPPRESSIVE HEAT) CENTERED AROUND THURSDAY. THEN, THE MODELS FORECAST ANOTHER MID LEVEL TROUGH AND PERHAPS AN ACTIVE SURFACE FRONTAL SYSTEM TO APPROACH ON FRIDAY AND AFFECT AT LEAST PART OF THE WEEKEND. MOISTURE AND SHEAR MAY BE ROBUST WITH THIS SYSTEM, ALTHOUGH AVAILABLE INSTABILITY IS SUBJECT TO WHERE AND IF A SURFACE LOW DEVELOPS ALONG THE EXPECTED FRONT. ALTHOUGH THE DETERMINISTIC MODELS DIFFER ON THE OVERALL STRENGTH OF THIS SYSTEM AND WHERE ANY SURFACE LOW MIGHT DEVELOP, THEY DO AGREE ON ITS GENERAL EXISTENCE AND ON ITS APPROXIMATE TIMING WITH THE 12Z MODEL RUN. TEMPERATURES DURING THE GREAT BULK OF THE PERIOD ARE FORECAST TO BE SEASONABLE. DAYTIME HIGHS WILL BE MAINLY IN THE UPPER 70S AND 80S WITH LOWS IN THE UPPER 50S TO THE LOWER 70S. WHETHER OR NOT THE SOMEWHAT COOLER TEMPERATURES FORECAST FOR LATE IN THE PERIOD MATERIALIZE IS QUITE UP IN THE AIR. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A VFR FORECAST HAS BEEN WRITTEN FOR THE DELAWARE VALLEY SITES AS WELL AS KABE AND KRDG. THESE AREAS ARE IN THE ZONE BEHIND MUCH OF THE LIFT AND SCT SHOWER/TSTM ASSOCIATED WITH THE ADVANCING FRONT. KMIV/KACY SHOULD HAVE A PERIOD OF SHOWERS/TSTMS THIS AFTERNOON BEFORE ENDING BY THE EVENING. THERE IS A BETTER CHC FOR SOME MVFR FOG TO DEVELOP ACROSS SEN NJ TONIGHT WHERE THE MOST RAINFALL OCCURRED TODAY. WINDS WILL BE MOSTLY SW TODAY AND THEN TURN W OR NW BY MORNING AT THE TERMINALS. SUN...VFR EXPECTED WITH SCT CLOUDS AND A W OR NW WIND UP TO 10 KTS. OUTLOOK... SUNDAY NIGHT AND MONDAY...VFR. CONFIDENCE IS MODERATE TO HIGH. MONDAY NIGHT...MAINLY VFR WITH SOME LATE NIGHT FOG AND PERHAPS SOME LOW CLOUDS POSSIBLY REDUCING CONDITIONS TO MVFR OR IFR. CONFIDENCE IS MODERATE. TUESDAY THROUGH TUESDAY NIGHT...MAINLY VFR EXCEPT IN SCATTERED SHOWERS AND THUNDERSTORMS. ALSO, SOME LATE NIGHT AND EARLY MORNING LOW CLOUDS AND FOG MAY REDUCE CONDITIONS TO MVFR OR IFR. CONFIDENCE IS MODERATE. WEDNESDAY THROUGH THURSDAY...VFR. THERE IS A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE. && .MARINE... A DECENT PRESSURE GRADIENT STILL EXISTS ON THE COASTAL WATERS ASSOCIATED WITH THE SFC FRONT APPROACHING FROM THE WEST. SEAS ARE STILL 4 TO 6 FT ATTM. THE SCA FLAG ON THE WATERS WILL BE CONTINUED TONIGHT AS ADVERTISED. IT APPEARS THAT WINDS/SEAS WILL REMAIN BELOW SCA CONDITIONS ON THE DEL BAY...BUT IF WIND GUSTS INCREASE THERE LATER TODAY...A SHORT PERIOD SCA FLAG MAY BE NEEDED. SCATTERED SHOWERS/TSTMS THIS EVENING WITH LOCALLY HIGHER WINDS/SEAS. PATCHY FOG TONIGHT. SUN...FAIR WEATHER EXPECTED WITH SUB-SCA CONDITIONS. OUTLOOK... WINDS AND SEAS ARE FORECAST TO BE SUB-ADVISORY THROUGH THE PERIOD. THERE IS A SMALL CHANCE THAT MAINLY SEAS WILL REACH CRITERION FROM LATER TUESDAY THROUGH WEDNESDAY DUE TO THE FRONTAL BOUNDARY. && .RIP CURRENTS... A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455. && SYNOPSIS...IOVINO/DELISI NEAR TERM...O'HARA/KRUZDLO SHORT TERM...O'HARA LONG TERM...DELISI AVIATION...O'HARA MARINE...O'HARA RIP CURRENTS...GORSE
Hazardous weather outlook, Aug 11, 3:27 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 PM EDT SAT AUG 11 2012 DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062- 067>071-121930- NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 327 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-121930- KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 327 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-121930- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 327 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 327 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 6:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
607 PM EDT SAT AUG 11 2012
NJZ009-010-015-PAZ068>071-112245-
BUCKS PA-DELAWARE PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-
PHILADELPHIA PA-SOMERSET NJ-
607 PM EDT SAT AUG 11 2012
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT
BUCKS...DELAWARE...HUNTERDON...MERCER...MONTGOMERY...PHILADELPHIA
AND SOMERSET COUNTIES...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED HEAVY SHOWERS WITH ISOLATED EMBEDDED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 8 MILES WEST OF TRENTON TO 11 MILES
NORTH OF PHILADELPHIA TO 8 MILES NORTHWEST OF PHILADELPHIA TO 9
MILES EAST OF WEST CHESTER...MOVING NORTHEAST AT 10 TO 15 MPH. THE
THUNDERSTORMS WILL BE NEAR YARDLEY...EWING AROUND 615
PM...EWING...RICHBORO AROUND 630 PM...MAPLE GLEN AND AMBLER AROUND
645 PM.
VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 30 OR 35 MPH ARE POSSIBLE WITH ONE OR TWO OF THESE
STORMS.
THERE WILL BE A FEW LIGHTNING STRIKES.
LAT...LON 4032 7472 4022 7485 4000 7530 3993 7549
4003 7541 4004 7541 4006 7537 4006 7539
4009 7542 4016 7540 4031 7510 4042 7496
4059 7479 4051 7457
FORECASTER:DRAGSpecial weather statement, Aug 11, 6:11 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT SAT AUG 11 2012
MDZ008-PAZ067-112300-
CECIL MD-CHESTER PA-
611 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT CECIL AND CHESTER COUNTIES...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTH OF
LANCASTER TO 26 MILES WEST OF NEWARK...MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR ROCK SPRINGS...RICHARDSMERE AROUND 615
PM...GLEN ROY AROUND 630 PM...MOUNT VERNON...HOMEVILLE AROUND 645
PM...PARKESBURG AND HONEY BROOK AROUND 700 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3974 7610 3983 7602 3985 7603 3988 7600
3996 7600 4003 7594 4010 7594 4013 7590
4006 7580 3968 7609 3963 7615 3972 7623
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:42 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 PM EDT SAT AUG 11 2012
DEZ001-NJZ016-021-112315-
CUMBERLAND NJ-NEW CASTLE DE-SALEM NJ-
642 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...NEW CASTLE AND SALEM
COUNTIES...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF DOVER TO 14 MILES NORTH OF DOVER...MOVING NORTHEAST AT
35 MPH. THE THUNDERSTORMS WILL BE NEAR NEWPORT MEADOWS...HOPE CREEK
AROUND 650 PM...HANCOCKS BRIDGE...PORT PENN AROUND 655 PM...DELAWARE
CITY...QUINTON AROUND 700 PM...SALEM...ALLOWAY AROUND 705
PM...PENNSVILLE AND NEW CASTLE AROUND 710 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3973 7556 3964 7518 3935 7539 3943 7547
3946 7555 3950 7556 3948 7558 3946 7558
3941 7552 3938 7551 3936 7552 3935 7555
3933 7557 3936 7574
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:49 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT SAT AUG 11 2012
NJZ008-112315-
MORRIS NJ-
649 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ABOUT 15 MILES NORTH OF SOMERVILLE...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR VICTORY GARDENS
AROUND 700 PM...ROCKAWAY...DOVER AROUND 705 PM...WHITE MEADOW
LAKE...WHARTON AROUND 710 PM AND LAKE TELEMARK AROUND 715 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4077 7456 4076 7467 4078 7468 4100 7457
4106 7444 4103 7442 4103 7441 4102 7438
4102 7435 4101 7433
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 PM EDT SAT AUG 11 2012
NJZ009-010-112315-
HUNTERDON NJ-SOMERSET NJ-
652 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON AND SOMERSET
COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
SOMERVILLE TO 12 MILES SOUTHWEST OF SOMERVILLE...MOVING NORTHEAST AT
35 MPH. THE THUNDERSTORMS WILL BE NEAR RARITAN AROUND 705 PM...
MARTINSVILLE AROUND 710 PM AND FAR HILLS AROUND 715 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4043 7471 4044 7497 4075 7460 4069 7452
4066 7453 4065 7451 4066 7450 4063 7446
FORECASTER: DRAGSpecial weather statement, Aug 11, 7:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT SAT AUG 11 2012
MDZ012-112345-
KENT MD-
709 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT KENT COUNTY MARYLAND...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF
BALTIMORE TO 27 MILES EAST OF BALTIMORE TO 29 MILES EAST OF
BALTIMORE...MOVING NORTH AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
BETTERTON AROUND 720 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3933 7619 3938 7611 3938 7606 3937 7602
3938 7600 3937 7599 3925 7602 3926 7611
3929 7619
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:51 AM EDT | Special Weather Statement | PHI | Sussex, Warren | 54 min |
| Aug 11, 11:57 AM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 63 min |
| Aug 11, 1:06 PM EDT | Special Weather Statement | PHI | Cumberland | 39 min |
| Aug 11, 1:38 PM EDT | Special Marine Warning | PHI | 37 min | |
| Aug 11, 1:45 PM EDT | Special Weather Statement | PHI | Cape May | 45 min |
| Aug 11, 2:12 PM EDT | Special Weather Statement | PHI | Cape May | 48 min |
| Aug 11, 2:35 PM EDT | Special Weather Statement | PHI | Cape May | 25 min |
| Aug 11, 3:01 PM EDT | Special Weather Statement | PHI | Cape May | 44 min |
| Aug 11, 3:10 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May, Ocean | 62 min |
| Aug 11, 3:25 PM EDT | Special Marine Warning | PHI | 35 min | |
| Aug 11, 4:04 PM EDT | Flash Flood Warning | PHI | Atlantic, Cape May | 114 min |
| Aug 11, 5:20 PM EDT | Special Weather Statement | PHI | Atlantic | 40 min |
| Aug 11, 6:42 PM EDT | Special Weather Statement | PHI | Salem | 33 min |
| Aug 11, 6:49 PM EDT | Special Weather Statement | PHI | Morris | 26 min |
| Aug 11, 6:52 PM EDT | Special Weather Statement | PHI | Somerset | 23 min |
| Aug 11, 7:17 PM EDT | Special Weather Statement | PHI | Gloucester | 28 min |
| Aug 11, 7:19 PM EDT | Special Weather Statement | PHI | Sussex | 26 min |
| Aug 11, 7:56 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
| Aug 11, 6:07 PM EDT | Special Weather Statement | PHI | Bucks | 38 min |
| Aug 11, 6:11 PM EDT | Special Weather Statement | PHI | Chester | 49 min |
| Aug 11, 7:33 PM EDT | Special Weather Statement | PHI | Bucks | 27 min |
| Aug 11, 7:52 PM EDT | Special Weather Statement | PHI | Chester | 23 min |
| Aug 11, 11:44 AM EDT | Special Weather Statement | PHI | Kent | 61 min |
| Aug 11, 3:20 PM EDT | Special Weather Statement | PHI | Sussex | 85 min |
| Aug 11, 4:21 PM EDT | Special Weather Statement | PHI | Sussex | 39 min |
| Aug 11, 5:12 PM EDT | Special Weather Statement | PHI | Caroline | 63 min |
Nearby
Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.